Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 15, 2021, 7:00 PM EDT for Huron County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 7:00 PM EDT (23:00 UTC)
- Expired
- Oct 15, 2021, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 40
County Huron County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WWUS81 KCLE 152300
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
700 PM EDT Fri Oct 15 2021
OHZ018-019-027-028-152345-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-
700 PM EDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of Huron, eastern
Seneca, eastern Wyandot and northern Crawford Counties through 745 PM
EDT...
At 659 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bellevue to near Chatfield to near Upper
Sandusky. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Norwalk, Upper Sandusky, Bellevue, Willard, Plymouth, Milan, Northern
Milan, New Washington, Bloomville, Sycamore, Chatfield, Monroeville,
Attica, Benton, Nevada, North Fairfield, Tiro, Flat Rock and Oceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4092 8323 4101 8303 4126 8290 4125 8284
4129 8284 4129 8250 4128 8250 4128 8242
4099 8266 4099 8273 4091 8273 4075 8336
TIME...MOT...LOC 2259Z 238DEG 24KT 4119 8283 4102 8292 4084 8318
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 15, 6:35 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 15, 6:35 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
635 PM EDT Fri Oct 15 2021
.SYNOPSIS...
A low moving northeastward along a frontal zone advances from
in vicinity of northwest Ohio this afternoon to far-southeastern
Ontario by daybreak Saturday. The trailing cold front will
sweep east through our region late this afternoon through early
Saturday morning. Behind the front, a trough lingers over the
Great Lakes while a ridge attempts to build from the Great
Plains.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Low pressure over central Lake Erie at this time will continue
to move northeast of the area overnight. A trailing cold from
the low pressure system will move east of the area overnight as
well. Showers and thunderstorms associated with the cold front
will advance east of the area and will continue to be monitored
until they are out of the area. Otherwise, no major changes with
this update.
Previous Discussion...
Southwesterly flow aloft shifts to westerly over our CWA on
Saturday as a deep longwave trough advances eastward from the
Great Plains and overspreads the Great Lakes and eastern United
States. At the surface, a low in vicinity of the northeast
IN/northwest OH border early this afternoon continues moving
northeastward along a southwest-to-northeast frontal zone in
vicinity of Lake Erie. This low should reach central Lake Erie
around nightfall and southeastern ON by daybreak Saturday.
Accordingly, the trailing cold front should sweep eastward
through our CWA late this afternoon through the wee hours of
Saturday morning. Scattered showers and thunderstorms are
expected along and near the frontal zone, including along and
ahead of the trailing cold front.
Severe storms remain a concern. Moderate to strong effective
bulk shear, weak to moderate SBCAPE/MLCAPE, and moderate DCAPE
should support a mix of multicells and supercells with a primary
threat of damaging wind gusts through this early evening.
However, southeasterly surface winds east of the surface low
should enhance vertical wind shear and surface-based ESRH in
northeast OH, northwest PA, and central/eastern Lake Erie. This
is where a tornadic supercell or two is possible. Weak mid-level
lapse rates and high melting levels will likely limit the
severe hail threat. The other concern is potential localized
flash flooding. Unusually-high PWATs in the warm sector will
contribute to periods of heavy rainfall. Plus, southwesterly
mean mid-level flow parallel to the frontal zone should promote
training convection. Behind the front, lingering rain showers
are expected overnight tonight as multiple shortwave
disturbances embedded in the southwesterly flow aloft traverse
our region. Overnight lows should reach the 50's. On Saturday,
widespread rain showers along the upper-reaches of the departing
front will transition to lake-effect rain showers and graupel
over and east-southeast of Lake Erie as cold air deepens and
lake-induced CAPE builds to moderate to strong magnitudes.
Isolated lake-effect thunderstorms are possible since model
soundings over the lake depict lake-induced CAPE of at least 200
J/kg in the primary charge separation zone (i.e. the cloud
temperature range from 0C to -20C in the CAPE profile). Daytime
highs should reach the upper 50's to lower 60's; much more
typical for mid-October.
Flow aloft becomes northwesterly Saturday night as a longwave
ridge builds from the west. At the surface, a thermal trough
lingers over the Great Lakes while a ridge attempts to build
from the Great Plains. Multiple bands of lake-effect rain
showers and isolated thunderstorms should persist east-
southeast of Lake Erie Saturday night as a well-aligned west-
northwesterly flow of cold and moist air continues and lake-
induced CAPE remains moderate to strong. Odds favor fair weather
outside the lake-effect precip. Overnight lows should reach the
40's inland to near 50 degrees along the shore of ~67F Lake
Erie.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Lake effect showers are expected to continue into Sunday night
across NE OH into NW PA. These will shift eastward as they
weaken by late MOnday morning. Beyond this time high pressure
will ridge into the region from the south.
It will be cooler Sunday into Monday. Highs in the 60's. Lows in
the 40's to lower 50's.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
High pressure ridges into the region from the south Tuesday into
Thursday. This will allow for a warming trend with dry
conditions. The next area of low pressure and its associated
cold front move into the region Thursday into Thursday night
with some lake effect showers in its wake on Friday.
Temperatures look to above seasonal averages through Thursday.
In the wake of the cold front temperatures fall on Friday.
Highs look to be back into the 50's to lower 60's.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
A surface low near the northeastern IN/northwestern OH border as
of 17:40Z continues moving northeastward along a front and
should reach far-southeastern ON by 06Z/Sat. The trailing cold
front should sweep east through our region between about 20Z/Fri
and 06Z/Sat. Scattered showers and thunderstorms are expected
along and near the frontal zone, including the trailing cold
front. Brief MVFR/IFR ceilings and MVFR to LIFR visibility in
heavy rainfall are possible. Erratic surface wind gusts up to 50
knots or so are possible with thunderstorms, especially before
02Z/Sat. Surface winds trend southerly to southwesterly at about
10 to 15 knots southeast of the frontal zone and northeasterly
northwest of the frontal zone.
Once the surface low and trailing cold front sweep through,
regional surface winds shift to northwesterly. These winds
should be around 10 to 15 knots and gust up to about 25 knots
at times. Widespread MVFR/IFR ceilings and lingering rain
showers are expected behind the front. Periods of MVFR
visibility are possible with these showers. Of note, lake-
enhanced/effect showers should develop generally ESE of Lake
Erie Saturday morning into early afternoon.
Outlook...Non-VFR likely with periods of showers and perhaps
thunderstorms Saturday afternoon through Monday morning,
especially east and southeast of Lake Erie.
&&
.MARINE...
A cold front will cross the lake overnight as low pressure
deepens on its move across Ontario into Quebec. THis will allow
west to northwest winds to increase to 15 to 25 knots from west
to east late tonight into Saturday morning. These stronger winds
and a long fetch will build waves, especially east of the
Islands to Ripley. Small craft advisory conditions gradually end
from west to east Saturday night through Monday afternoon.
Lingering the longest from Willowick to Ripley. High pressure
ridges onto the lake from the south Monday night into Tuesday
with lighter winds.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 10 AM Saturday to 4 PM EDT Monday
for LEZ147>149.
Small Craft Advisory from 6 AM Saturday to 4 AM EDT Sunday for
LEZ142-143.
Small Craft Advisory from 8 AM Saturday to 4 AM EDT Monday for
LEZ144>146.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka/Lombardy
SHORT TERM...MM
LONG TERM...MM
AVIATION...Jaszka
MARINE...MMHazardous weather outlook, Oct 15, 4:16 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 416 PM EDT Fri Oct 15 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-162030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 416 PM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms through the evening with the main threat being damaging wind gusts. There is a lesser chance for a tornado. Heavy rain is also possible which could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 15, 4:03 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG 3 N COCHRANTON 41.56N 80.06W
10/15/2021 CRAWFORD PA FIRE DEPT/RESCUE
SEVERAL TREES AND POWER LINES WERE BLOWN
DOWN.
&&
FZLocal storm report, Oct 15, 4:44 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM WATER SPOUT 9 NNE HURON 41.51N 82.47W
10/15/2021 LEZ164 OH BROADCAST MEDIA
AT LEAST TWO WATERSPOUTS SIGHTED OFFSHORE OF
HURON AND VERMILION. LOCATION APPROXIMATED
BY RADAR.
&&
SEFCOVICLocal storm report, Oct 15, 5:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
552 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM MARINE TSTM WIND 3 NNW LORAIN 41.48N 82.19W
10/15/2021 M39 MPH LEZ145 OH C-MAN STATION
C-MAN STATION LORO1 LORAIN LIGHT REPORTED A
34 KNOT MARINE THUNDERSTORM WIND GUST.
&&
SEFCOVICLocal storm report, Oct 15, 6:03 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM MARINE TSTM WIND 2 NNE SANDUSKY 41.49N 82.70W
10/15/2021 M39 MPH LEZ144 OH MESONET
MESONET STATION XSDB 2 NNE SANDUSKY.
&&
SEFCOVICSpecial weather statement, Oct 15, 6:21 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
621 PM EDT Fri Oct 15 2021
OHZ018-027-028-152300-
Crawford OH-Seneca OH-Wyandot OH-
621 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Seneca, northeastern
Wyandot and northwestern Crawford Counties through 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sycamore, or 10 miles southwest of Tiffin, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tiffin, New Washington, Bloomville, Sycamore, New Riegel, Chatfield,
Attica, Benton, Republic and Flat Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4101 8341 4126 8294 4125 8284 4101 8283
4097 8283 4086 8328
TIME...MOT...LOC 2220Z 238DEG 35KT 4098 8326
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Oct 15, 7:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
700 PM EDT Fri Oct 15 2021
OHZ018-019-027-028-152345-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-
700 PM EDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of Huron, eastern
Seneca, eastern Wyandot and northern Crawford Counties through 745 PM
EDT...
At 659 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bellevue to near Chatfield to near Upper
Sandusky. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Norwalk, Upper Sandusky, Bellevue, Willard, Plymouth, Milan, Northern
Milan, New Washington, Bloomville, Sycamore, Chatfield, Monroeville,
Attica, Benton, Nevada, North Fairfield, Tiro, Flat Rock and Oceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4092 8323 4101 8303 4126 8290 4125 8284
4129 8284 4129 8250 4128 8250 4128 8242
4099 8266 4099 8273 4091 8273 4075 8336
TIME...MOT...LOC 2259Z 238DEG 24KT 4119 8283 4102 8292 4084 8318
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:53 PM EDT | Special Weather Statement | CLE | Lake | 52 min |
| Oct 15, 3:44 PM EDT | Special Marine Warning | CLE | 78 min | |
| Oct 15, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 27 min |
| Oct 15, 3:55 PM EDT | Small Craft Advisory | CLE | 72 hr | |
| Oct 15, 4:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 15, 5:59 PM EDT | Special Marine Warning | CLE | 91 min | |
| Oct 15, 6:21 PM EDT | Special Weather Statement | CLE | Seneca | 39 min |
| Oct 15, 2:31 PM EDT | Special Weather Statement | CLE | Crawford | 29 min |
| Oct 15, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 44 min |
| Oct 15, 2:55 PM EDT | Tornado Warning | CLE | Crawford | 32 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.